MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52264
Medical Device Problem Codes Break (1069); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, an advance 35 lp low profile balloon catheters ruptured circumferentially and tore in half.The highly calcified lesion was at the common iliac artery and stented with an unknown manufacturer's stent.The balloon was inserted through a 6fr cook rabbe sheath with another manufacture's guide wire, inflated to 14 atmospheres, and subsequently ruptured and separated.Hemostats were used to removed the separated portions of the device, however, the balloon marker was unable to be removed, remaining in the patient's soft tissue.Blood was noted in the inflation device and the balloon was inflated inside a stent prior to the rupture.A second advance 35 lp low profile balloon catheter ruptured during the same procedure and will be reported under cook reference # (b)(4).The patient did not require any additional procedures due to the occurrence.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
This information was available but incorrectly reported on the previous report: the user pulled the separated pieces of the device out using a smaller sheath.Hemostats were used to attempt removal of the marker band, which remains in the soft tissue.An unknown 7 french sheath was also used during the procedure.Upon return and initial evaluation of the device, both the balloon and catheter material were separated.
 
Additional Manufacturer Narrative
Summary of event: as reported, an advance 35 lp low profile balloon catheters ruptured circumferentially and tore in half.The highly calcified lesion was at the common iliac artery and stented with an unknown manufacturer's stent.The balloon was inserted through a 6fr cook rabbe sheath with another manufacture's guide wire, inflated to 14 atmospheres, and subsequently ruptured and separated.The user pulled the separated pieces of the device out using a smaller sheath.Hemostats were used to attempt removal of the marker band, which remains in the soft tissue.An unknown 7 french sheath was also used during the procedure.Blood was noted in the inflation device and the balloon was inflated inside a stent prior to the rupture.A second advance 35 lp low profile balloon catheter ruptured during the same procedure and will be reported under patient identifier: # (b)(4) (mdr number: 1820334-2022-00728).The patient did not require any additional procedures due to the occurrence.No additional patient consequences were reported.Corrected information: h6 (annex a and g).Investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), quality control procedures, and specifications were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The device was returned in 2 segments, the first measuring from the strain relief to the point of separation was 40.5 centimeters.The second segment in its current condition was approximately 101.5cm (some elongation of the catheter was noted).Part of the balloon and distal tip of the catheter were not present.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: warnings ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.¿ caution ¿the catheter is not intended for the delivery of stents.¿ balloon introduction and inflation: ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ balloon deflation and withdrawal ¿completely deflate the balloon using an inflation device or syringe.Allow adequate time for the balloon to deflate.Note: balloons with large diameters and/or longer lengths may require longer deflation times." ¿deflate the balloon by pulling a vacuum on the inflation syringe or inflation device.Upon catheter withdrawal, a gentle counterclockwise rotation of the catheter will assist in balloon rewrap, minimizing trauma to the percutaneous entry site.¿ ¿if resistance is met during withdrawal, apply negative pressure with a larger syringe before proceeding.If resistance continues, remove balloon and sheath as a unit.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is no evidence the device was manufactured out of specification.Based upon the available information and results of the investigation, cook has concluded that patient anatomy contributed to this incident, as the lesion was located in a highly calcified common iliac artery.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14411010
Report Number1820334-2022-00727
Device Sequence Number5565015
Product Code DQY
UDI-Device Identifier10827002522647
UDI-Public(01)10827002522647(17)241216(10)CINC000671
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2024
Device Model NumberG52264
Device Catalogue NumberPTA5-35-135-6-2.0
Device Lot NumberCINC000671
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer05/16/2022
07/19/2022
Initial Report FDA Received Date05/16/2022
Supplement Report FDA Received Date06/14/2022
08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDEWIRE ADVANTAGE
Outcome Attributed to Adverse Event Other;
Patient SexUnknown